Many prescriptions are filled at CVS pharmacies across this nation every day. While most prescriptions are filled accurately, there are many medications that negatively affect customers due to the following types of errors that occur behind the pharmacy counter.
Types of Pharmaceutical Errors That Affect Customers at CVS
- Filling the wrong prescription – Pharmacists and pharmacy technicians have been known to mix-up similar drug names or misread a prescription—filling the incorrect medication.
- Mislabeling a drug – Pharmacists have a duty to make sure the prescription label has the correct drug name, instructions, and patient information. When medications aren’t labeled correctly, customers might end up taking the wrong dose, at the wrong time, or with foods and beverages they should or shouldn’t be taking the medication with.
- Filling the wrong dosage – Sometimes pharmacists fill too high of a dose if they misuse decimal points or overlook a zero. Also, sometimes confusion occurs between metric and other dosing units that can cause a serious overdose.
- Drug interactions or adverse side effects – Pharmacists should review the other medications patients are currently taking to make sure the drugs won’t interact. Also, pharmacists should review with patients the possible side effects that could occur from taking certain medications.
Any of these mistakes can result in serious complications for patients. If the drug, dosage, or instructions aren’t correct, patients can suffer kidney damage, liver damage, serious injuries, and even death as a result of these types of pharmaceutical errors. If you have suffered an injury as a result of a pharmacy error made at CVS, you should order a free copy of our book, How to Make Pharmacies Pay for Your Injuries Caused by Medication Errors. We also welcome you to contact us directly if you have any other questions—we are standing by to help.